Aug 24, 2010
HELLO DOC, IS HYPER ACIDITY AND GAS PROBLEMS ARE DUE TO MY CURRENT MEDICINE? I AM ON FIRST LINE OF MEDICINE AS PER INDIAN GOVERMENT HOSPITAL THAT IS ZIDOVUDINE 300mG + LAMIVUDINE 150mg + NEVIRAPINE 200mg. I AM FACING PROBLEM OF BURPING VERY BADLY FROM PAST ONE YEAR. PLEASE GUIDE ME HOW GET RID OF IT AND THE REASONS FOR THE SAME. MY CD4 COUNT AS ON TODAY IS 450 BEFORE 6 MONTHS IT WAS 517. IS THIS CHANGE IS NORMAL OR HAVE TO BE TAKEN IN NOTICE AND NEEDS CARE. SECOUNDLY I WANT TO KNOW THAT I HAVE BEEN TOLD BY MY GOVERNMENT DOC THAT I HAVE TO TAKE THIS MEDICINE EXACTLY AFTER 12 HOURS FROM THE FIRST ONE, SO MY QUESTION IS THAT IS RISKY IF I TAKE MEDICINE 5 TO 10 MINUTES EARLY OR LATE SOMETIMES FOR INSTANCE SAY TWICE IN A WEEK. DOES THIS MAKE ME RESISTANCE TO MY CURRENT MEDICINE.
Response from Dr. McGowan
Helloe and thanks for your question.
I am sorry to hear about the gas problem. This is not a common problem with these meds. Perhaps a modification of diet would help. More foods with fiber and perhaps less milk/cheese. There are anti-gas medications with simethicone which may help as well.
The change in CD4 may not be significant. Do you know the CD4% as well. Often the total CD4 count will fluctuate up and down but the CD4% will be stable. If not see what the trend is for the next count, if it is back up I would not worry.
The medications have some "forgiveness" which means you have some time flexibility. The lamivudine and nevirapine components especially have a few hours leeway, the zidovudine component is a bit less forgiving..within 1-2 hours is best. It is great that your have been so focused on your meds and not missing a dose, that is the best way to ensure a sustained response without development of resistance.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.